Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014

HIV Health and Treatment Issues >> Treatment & Side Effects

Pages: 1
AtriplaUser
Newbie

Reged: 01/22/09
Posts: 1
Atripla Dreams
      #244056 - 01/22/09 11:01 PM

Hey,

Anyone out there figured out a way to control these dreams that Sustiva in Atripla brings? Also I hear that African American's absorb the drug at a higher rate causing more issues.

Anyone figured out a way around this?


Post Extras: Remind Me!   Notify Moderator  
sick_of_fuckwits
Master

Reged: 01/26/09
Posts: 145
Re: Atripla Dreams new
      #244112 - 01/26/09 04:02 PM

Yeah. I did some research and after tolerating some pretty major sleep disturbance and vivid dreams issues for almost a year, I finally eliminated the problems overnight by switching to taking my Atripla when I wake up in the morning. Not only was the return to a normal sleep and dream pattern total and immediate, but I find adherence (compliance) much easier and I get none of that general (especially morning) drowsiness I got when I took my meds before going to bed at night. It also makes having a social life one hell of a lot easier.

It is a well-established solution to the problem and studies have shown that up to half of patients prefer to take efavirenz in the morning, when the option is explained to them (which it rarely is) - however, it isn't a solution I would advise for anyone during the first few months of treatment; but once you are settled on treatment and no longer get that stoned sensation, it becomes a very viable option that is worth trying (after you have discussed it with your doctor).

The only thing to be on your guard against with this medication routine is that you will be awake during the hours leading up to the peak in drug level, so there is a possibility that you will experience a degree of drug-induced anxiety that you wouldn't previously have noticed .. but if you don't try it you'll never know. This certainly hasn't been a problem for me, even with eating my breakfast immediately after taking my drugs.

The other possible solution I can think of, which you would need to discuss with your doctor first, would be for you to switch to the constituent drugs (Sustiva & Truvada) and to split your Sustiva dose, so that you are taking half at night and half in the morning.

Regarding the common genetic variation among some people of black African heritage - which means that they metabolise efavirenz slower than others - the only other solution that I am aware of, other than changing medications, is to undergo therapeutic drug monitoring and, if necessary, adjusting the efavirenz (Sustiva) dose. Don't assume that, just because you are having sleep issues, you must also have that genetic variation though; sleep issues are by far the most common across-the-board side-effect of efavirenz.

--------------------
There's probably no God. Now stop worrying and enjoy your life.

Post Extras: Remind Me!   Notify Moderator  
chris9283
Newbie

Reged: 09/29/09
Posts: 8
Loc: Orlando, FL
Re: Atripla Dreams new
      #247783 - 09/29/09 04:32 PM

Wow, thanks for that! Really helpful, Im tired of getting no sleep!

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  bogart, TheBody, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 5233

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3